Alert archive / Washington / Gale Warnings in 2018

Gale Warning 18, NWS Seattle, WA

February 11, 2018

NWS Seattle, WA issued this gale warning at Feb 11, 2018, 10:42 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2018, 10:42 PM PST (06:42 UTC)
Expired
Feb 12, 2018, 4:00 AM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

046 
WHUS76 KSEW 120642
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1042 PM PST Sun Feb 11 2018

PZZ131-132-121200-
/O.UPG.KSEW.SC.Y.0035.000000T0000Z-180212T1200Z/
/O.NEW.KSEW.GL.W.0018.180212T0642Z-180212T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
1042 PM PST Sun Feb 11 2018

...GALE WARNING IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT
OF JUAN DE FUCA UNTIL 4 AM PST MONDAY...

The National Weather Service in Seattle has issued a Gale
Warning, which is in effect until 4 AM PST Monday. The Small
Craft Advisory is no longer in effect.

* SEAS...3 to 6 feet, subsiding to 1 to 3 feet early Monday.

* WIND...Northerly 25 to 35 knots, easing overnight.

* TIMING...Wind speeds will fall below gale force by 2 AM PST,
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-121445-
/O.UPG.KSEW.SC.Y.0035.000000T0000Z-180212T1800Z/
/O.NEW.KSEW.GL.W.0018.180212T0642Z-180212T1800Z/
Northern Inland Waters Including The San Juan Islands-
1042 PM PST Sun Feb 11 2018

...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 10
AM PST MONDAY...

The National Weather Service in Seattle has issued a Gale
Warning, which is in effect until 10 AM PST Monday. The Small
Craft Advisory is no longer in effect.

* SEAS...3 to 6 feet, subsiding to 1 to 4 feet early Monday.

* WIND...Northerly 20 to 35 knots, highest over the U.S. Georgia
  Strait and Bellingham Bay.

* TIMING...Winds will ease below gale force by 4 AM PST, Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-170-173-176-121445-
/O.CON.KSEW.SC.Y.0035.000000T0000Z-180212T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
1042 PM PST Sun Feb 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE
WASHINGTON COASTAL WATERS OUT TO 60 NM UNTIL 10 AM PST MONDAY...

* WIND AND SEAS...Northerly winds of 15 to 25 knots will ease Monday
  morning. Seas of 4 to 7 feet will build to 6 to 8 feet Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-121445-
/O.CON.KSEW.SC.Y.0035.000000T0000Z-180212T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
1042 PM PST Sun Feb 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE U.S. STRAIT OF JUAN DE FUCA UNTIL 10 AM PST MONDAY...

* WIND AND SEAS...Easterly winds of 15 to 25 knots will ease  
  Monday morning. Seas of 3 to 6 feet will build to 5 to 7 feet 
  Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-135-121200-
/O.CON.KSEW.SC.Y.0035.000000T0000Z-180212T1200Z/
Admiralty Inlet-Puget Sound and Hood Canal-
1042 PM PST Sun Feb 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET
AND PUGET SOUND UNTIL 4 AM PST MONDAY...

* WIND AND SEAS...Northerly winds of 15 to 25 knots will ease late
  tonight. Seas of 1 to 4 feet will also subside late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

www.weather.gov
1 follow-up statement
263 
WHUS76 KSEW 121053
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
253 AM PST Mon Feb 12 2018

PZZ153-121200-
/O.CAN.KSEW.SC.Y.0035.000000T0000Z-180212T1800Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
253 AM PST Mon Feb 12 2018

...SMALL CRAFT ADVISORY IS CANCELLED FOR THE NEARSHORE WATERS FROM
JAMES ISLAND TO POINT GRENVILLE...

Wind speeds are expected to remain below 21 knots.

$$

PZZ134-121200-
/O.CAN.KSEW.SC.Y.0035.000000T0000Z-180212T1200Z/
Admiralty Inlet-
253 AM PST Mon Feb 12 2018

...SMALL CRAFT ADVISORY IS CANCELLED FOR THE ADMIRALTY INLET...

Wind speeds have eased below 21 knots.

$$

PZZ133-121800-
/O.EXT.KSEW.GL.W.0018.000000T0000Z-180212T1200Z/
/O.EXB.KSEW.SC.Y.0035.180212T1200Z-180212T1800Z/
Northern Inland Waters Including The San Juan Islands-
253 AM PST Mon Feb 12 2018

...GALE WARNING NOW IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL
4 AM PST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

The National Weather Service in Seattle has issued a Small Craft
Advisory, which is in effect until 10 AM PST this morning.

* WIND AND SEAS...Northerly winds of 25 to 35 knots will ease to
  15 to 25 knots by sunrise, and then ease below 20 knots by late
  this morning. Seas of 3 to 6 feet will subside to 2 feet or less
  by late this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-121700-
/O.CON.KSEW.GL.W.0018.000000T0000Z-180212T1200Z/
/O.EXB.KSEW.SC.Y.0035.180212T1200Z-180212T1700Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
253 AM PST Mon Feb 12 2018

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S.
STRAIT OF JUAN DE FUCA UNTIL 4 AM PST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

The National Weather Service in Seattle has issued a Small Craft
Advisory, which is in effect until 9 AM PST this morning.

* WIND AND SEAS...Northerly winds of 25 to 35 knots will ease to
  15 to 25 knots by sunrise, and to 15 knots or less by late
  morning. Seas of 3 to 6 feet will subside to 2 feet or less by
  late this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-121700-
/O.EXT.KSEW.SC.Y.0035.000000T0000Z-180212T1700Z/
Puget Sound and Hood Canal-
253 AM PST Mon Feb 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE PUGET SOUND UNTIL 9
AM PST THIS MORNING...

* WIND AND SEAS...Northerly winds of 15 to 25 knots will ease
  below 15 knots by late this morning. Seas of 1 to 4 feet will
  also subside to 2 feet or less by late morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ150-170-173-176-121800-
/O.CON.KSEW.SC.Y.0035.000000T0000Z-180212T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
253 AM PST Mon Feb 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS
FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM AND FROM JAMES 
ISLAND TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL 10 AM PST
THIS MORNING...

* WIND AND SEAS...Northerly winds of 15 to 25 knots will ease
  later this morning. Seas will be in the 5 to 7 foot range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-121800-
/O.CON.KSEW.SC.Y.0035.000000T0000Z-180212T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
253 AM PST Mon Feb 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE U.S. STRAIT OF JUAN DE FUCA UNTIL 10 AM PST THIS MORNING...

* WIND AND SEAS...Easterly winds of 15 to 25 knots will ease later
  this morning. Seas will be 5 or 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

www.weather.gov

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 11, 9:10 PM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 11, 9:10 PM PST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
910 PM PST Sun Feb 11 2018

.SYNOPSIS...High pressure aloft will prevail over the region
through Tuesday. A weak system from the northwest will bring
precipitation to the area Tuesday night and Wednesday. A series of
low pressure systems will affect the area Thursday and Friday. A
stronger system may bring colder weather to the region this
weekend.

&&

.SHORT TERM...
No major changes to the previous thinking, which is as follows:
Expect a brief round of gusty Fraser river outflow winds in
Whatcom county tonight. Overnight lows will be mostly below
freezing, 25-30.

Monday will be sunny with dry northerly flow aloft and at the
surface. Northerly winds will diminish during the day. Highs will
remain a little below normal, in the 40s.

There will be little change in the pattern Monday night. Clear skies
will allow temperatures to fall into the 25-30 range again. Notably
lighter winds will allow some freezing fog to develop in susceptible
locations. Tuesday will be mostly sunny, but the upper level ridge
will flatten as another weather system begins to move south along
the British Columbia coast. Clouds will increase late Tuesday but
any precipitation will hold off until Tuesday night. Highs Tuesday
will be in the mid 40s to near 50.

The models all bring precipitation into the area late Tuesday night
and Wednesday. Have generally increased pops to likely or better
during this period. With the increased cloud cover, minimum
temperatures should remain above freezing, so the precipitation will
be in the form of rain. The air mass will still be cool, though, and
the snow level will be around 1500 feet. By Wednesday afternoon the
rain will turn more showery as the upper level short wave trough
moves away from the area. Burke

.LONG TERM FROM THE PREV DISCUSSION...
Have generally kept low chance pops in the forecast Thursday and
Friday as there are no organized systems in the models but all
have dribs and drabs of precipitation. Temperatures will be near
normal with highs mostly 45-50 and lows mostly 35-40.

On Saturday the Euro and GFS both bring a wetter system into the
region from the northwest. This system seems likely to produce rain
over Western Washington. Behind the upper trough, heights fall below
530dm Saturday night, and don't rebound much on Sunday. This will
give lower temperatures overall, with low snow levels on Sunday for
any residual showers. Burke

&&

.AVIATION...VFR conditions will prevail through Monday.

KSEA...VFR. Northerly winds of 8-13 knots will become light by
Monday afternoon.

&&

.MARINE...
A 1038 mb high over British Columbia along with lower pres over
Oregon will result in moderately strong northerly flow through
early Monday. The flow will weaken on Monday as the high weakens.
The flow will become light onshore on Tuesday due to high pres
briefly setting up over the Washington coastal waters. Expect a
cold or occluded front to move across the area during the late
Tuesday night through Wednesday morning time frame.

&&

.HYDROLOGY...
River flooding is unlikely the next seven days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 10 AM PST Monday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Northern Inland Waters Including The San Juan
     Islands-West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 4 AM PST Monday for Admiralty Inlet-
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca-Puget Sound and Hood
     Canal.

&&

www.weather.gov

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 9:04 AM PSTSmall Craft AdvisorySEW3 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.